MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 27MECJ-502
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Type of Reportable Event Death
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
This event is being conservatively reported for the patient's death as the date and cause of the patient's death was unknown.It was reported that on (b)(6) 2021, a 27 mm sjm masters series valve expanded cuff was implanted for a mitral valve replacement.During a follow-up visit in (b)(6) 2021, the patient was identified with having a prosthetic valve thrombosis episode.The patient was re-admitted for thrombolytic therapy.It was also reported that the patient died on an unknown date.No additional information was provided.
 
Event or Problem Description
Further information regarding this event was requested, but no additional information was available from the hospital administration regarding this event.
 
Additional Manufacturer Narrative
An event of thrombosis and death were reported.A more comprehensive assessment could not be performed as the device remains implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13085472
Report Number3007113487-2021-00130
Device Sequence Number14814471
Product Code LWQ
UDI-Device Identifier05414734006453
UDI-Public05414734006453
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model Number27MECJ-502
Device Catalogue Number27MECJ-502
Device Lot Number7545235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date12/24/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown